This website will provide you with some basic information about Substance Abuse Treatment and Recovery option on Martha's Vineyard as well as some additional information and resources off island.
If you find some information missing, inacurate or out of date, please contact Martina Thornton, County Manager at email@example.com
Do you know someone struggling with addiction? Do you need help?
In medical emergency, call 9-1-1. Otherwise call for free and anonymous information for alcohol and other drug use problems
1-508-693-0410 SUBSTANCE ABUSE SERVICES (MV Hospital) - available 24/7 (on call)
1-508-693-0032 Mobil Crisis Intervention Hotline (MV Community Services)
1-800-327-5050 Massachusetts Substance Abuse Information and Education Helpline (translation available in most languages)
TTY Use Mass Relay at 711or 1-800-720-3480
Substance abuse can affect anyone, no matter what their age and where they come from in life.
Opiods and Opiates are highly addictive!
Opioids include heroin, codeine, fentanyl, hydrocodone (i.e., Vicodin), Hydromorphone, morphine, and oxycodone, such as OxyContin and Percocet, among others.
The Massachusetts 9-1-1 Good Samaritan Law protects people who call 9-1-1 during an overdose from being charged with possession of a controlled substance.
Know the Signs of Overdose An opioid overdose can cause a coma or death within minutes. If you see the signs of an overdose, call 9-1-1 immediately. A medication called Naloxone (Narcan) can reverse an overdose and save a life. All local Emergency Medical Service (EMS) personell and most police officers on MV carry Narcan.
1. When you call 9-1-1: Give the address and location, tell them it’s an overdose or say, “My friend is not breathing.”or “My friend/child is unconscious and I can’t wake him/her up.” and stay with the person. The 9-1-1 Good Samaritan Law provides protection from arrest and prosecution for drug possession.
2. While you wait for the ambulance: Give Naloxone (Narcan) if you have it. You can purchase it at local drugstores without prescription! Learn more on the Naloxone (Narcan) Info page and print Instruction Sheet. If you have to leave the person for any amount of time, place the person on their side. Tell the ambulance staff anything you can about any alcohol or drugs the person has taken. If you cannot stay, leave a note with the information.
3. Do rescue breathing if breathing is slowed or stopped: Make sure nothing is in the mouth, tilt head back, lift chin, pinch nose., breathe in mouth once every 5 seconds.